ADHD

Question
Posted by: Tersia | 2010/01/07

Q.

CORNè 

My son,8, suffers from ADD, taking Concerta 36mg, he' s not eating or sleeping,even before Concerta he ate badly but its worse now he weight is 23kg - I would like to take him for an intensive consultation at a specialist, any suggestions? I' m desperate for anyone who can help me. Thank you.

Expert's Reply

A.

ADHD Expert

Dear Tersia,
Please contact the Attention Deficit and Hyperactivity Support Group of South Africa (ADHASA) at www.adhasa.co.za or 011 888-7655. The will be able to provide you with a list of professionals in your area.
Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: ADD/ADHD Expert | 2010/01/13

Dear Tersia,
Please contact the Attention Deficit and Hyperactivity Support Group of South Africa (ADHASA) at www.adhasa.co.za or 011 888-7655. The will be able to provide you with a list of professionals in your area.
Best wishes,
Delia

Reply to ADD/ADHD Expert
Posted by: BMJ | 2010/01/08

Tersia, my son is the same age and also on concerta 36mg. I can suggest the following: I give my son a good breakfast (like oats or wholewheat pronutro - as much as he wants) and then only give him his concerta. He does eat less in the day. He must eat 1 fruit and a yogurt during the day even if he is not hungry. I also give his tablet before 7am and find he usually is hungry again by 7pm. He can then eat supper and as many fruits as he likes. If he has his tablet after 7am he also battles to sleep and usually only falls alseep after 20h30. You can also not give him the tablet on weekends and holidays to help him eat more over those times. My son does eat less on concerta - but in the months that he has been on it, he began eating a bit more than he did in the beginning. Perhaps the 36mg is too much for him. Ask your dr about 18mg with a 5mg Ritalin booster in the morning.

Kind regards
BMJ

Reply to BMJ

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.